Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viramune: rash and resolving sustiva depression
Apr 25, 2005

Thanks for all your posted answers.

Status: undet/600, switched from sustiva to viramune 2 weeks ago, increasing dosage in 2 days, well overall and feeling the sustiva fog lift

Question: I just broke out in a rash all of a sudden tonight that looks like folliculitis (red spots from sweaty legs) but itches a lot more, at first I thought it was ant bites. What would be a sign that this rash is more than mild/moderate?

Comment: I saw a response of yours to a question about Sustiva & depression which also asked if others experience the same. YES.

The Sustiva symptoms mostly evaporated for me after a couple weeks so long as I avoided fatty food within 2 hours of the pill. For a year on it, though, I became generally more miserable -- disrupted sleep pattern and generally disrupted life because of the sleep and food issues with the pill.

Viramune now for 2 weeks, and the depression is about gone, I can sleep much better, not back to normal but getting there fast, and my general state of happiness is returning. Also, g/i issues are dissipating. The rash is no big deal compared with the misery that came with the year long buildup of Sustiva. Two months ago I started considering anti-depressants, now I don't think I'll need them with Sustiva out of my life -- I'm glad I tried changing the Sustiva first.

It is amazing how much better I feel in general, even with a temporary rash.

(PS: I have a good friend who has had no such difficulty with the Sustiva, except having to avoid the bowl of ice cream.)

Response from Dr. Henry

Thank you for that feedback. Viramune rashes can be treated through in many cases. More serious rashes involve the eyes, face, other mucousal surfaces with other symptoms or signs (such as liver irritation). Monitoring has to be done carefully due to the risk for Stevens-Johnson syndrome which can be life-threatening. KH



Previous
Abdominal pain with Viread/Reyataz
Next
Subtype N

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement